MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LATEX,6FR,3ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LATEX,6FR,3ML
Catalog Number DYND11706
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a (b)(6) week old male was undergoing an outpatient procedure and the clinicians experienced difficulty deflating the balloon in the catheter that the patient had in place.On (b)(6) 2019 the patient had a nuclear medicine study done of his bladder, a fluoroscopic voiding cystourethrogram (vcug) exam was set to follow.The patient had a foley catheter put in place prior to the fluoroscopy exam without incident.The pediatric radiologist filled the bladder with contrast, took the images, and when it was time to deflate the balloon on the foley the balloon was not deflating.The clinician cut just above the hub to see if the fluid would just free flow out of the balloon; however it did not work, no fluid came out.The radiologist was able to use a micropuncture set to then finally release the saline from the balloon and remove the deflated foley from the patient.The catheters are stored on the supply storage shelf in the storage bin at the facility.The catheter was inspected prior to use with no issues detected.The clinician did not pre-inflate the balloon of the catheter prior to the procedure.The clinician did not need to insert a new catheter after the incident.The issue was discover after the patient's procedure was complete.The actual sample involved in the incident was returned for evaluation and the customer reported issue was confirmed.The root cause was determined to be a full occlusion of the inflation lumen in the catheter shaft.Per the facility, there was no serious injury that occurred, there was no change in the patient's treatment plan and there were no adverse effects noted related to the reported issue; however there was medical intervention required to remove the catheter.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
A male patient was undergoing a fluoroscopic voiding cystourethrogram (vcug) exam and the clinicians experienced difficulty deflating the balloon in the catheter that the patient had in place.The radiologist was able to use a micropuncture set to then finally release the saline from the balloon and remove the deflated foley from the patient.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LATEX,6FR,3ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8821164
Report Number1417592-2019-00109
Device Sequence Number10848535
Product Code EZL
UDI-Device Identifier10080196726479
UDI-Public10080196726479
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11706
Device Lot Number59218060943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 WK